Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 28, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 30, 2011, 3:36 AM CDT for 4 counties in Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2011, 3:36 AM CDT (08:36 UTC)
- Expired
- Mar 30, 2011, 4:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Orange County, TX
The radar
The Houston radar (KHGX), 98 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 4:10 AM CDT | TSTM WND DMG | 5 S Lumberton, TX | SMALL TREE LIMBS DOWN...ESTIMATED WIND GUST 55 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 8:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2534 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
152
WUUS54 KLCH 300836
SVRLCH
TXC199-241-245-361-300915-
/O.NEW.KLCH.SV.W.0028.110330T0836Z-110330T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
336 AM CDT WED MAR 30 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HARDIN COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...SOUR LAKE...SILSBEE...LUMBERTON...
SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES EVADALE...
NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST TEXAS...
NORTHWESTERN ORANGE COUNTY IN SOUTHEAST TEXAS...
* UNTIL 415 AM CDT
* AT 337 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL....9
MILES WEST OF SOUR LAKE...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SOUR LAKE BY 345 AM CDT...
BEVIL OAKS BY 400 AM CDT...
LUMBERTON BY 410 AM CDT...
LAKEVIEW...WEISS BLUFF...SILSBEE AND PINE FOREST BY 415 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3020 9464 3039 9405 3015 9397 3005 9445
3011 9446 3011 9461 3012 9462 3018 9464
TIME...MOT...LOC 0837Z 253DEG 30KT 3014 9450
$$
271 follow-up statement
786
WWUS54 KLCH 300907
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
407 AM CDT WED MAR 30 2011
TXC199-241-245-361-300917-
/O.EXP.KLCH.SV.W.0028.000000T0000Z-110330T0915Z/
JASPER TX-HARDIN TX-JEFFERSON TX-ORANGE TX-
407 AM CDT WED MAR 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ORANGE...
NORTHWESTERN JEFFERSON...SOUTHERN HARDIN AND SOUTH CENTRAL JASPER
COUNTIES WILL EXPIRE AT 415 AM CDT...
LAT...LON 3020 9464 3039 9405 3015 9397 3005 9445
3011 9446 3011 9461 3012 9462 3018 9464
TIME...MOT...LOC 0907Z 253DEG 30KT 3016 9412
$$
BRAZZELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 12:33 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Mar 30, 12:33 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1233 AM CDT WED MAR 30 2011 .AVIATION... COLD FRONT CURRENTLY NEAR A KAEX-KBPT LINE...WITH SHOWERS AND THUNDERSTORMS OCCURRING ACROSS PORTIONS OF CENTRAL AND SOUTHERN LOUISIANA...WITH AN ISOLATED STORM PASSING JUST NORTH OF KLCH. THE FRONT WILL MOVE THROUGH THE AREA OVER THE NEXT 3 TO 5 HOURS...AND SHOULD BE EAST OF KLFT AND KARA AFTER 09Z. IFR CIGS EXPECTED IN THE WAKE OF THE FRONT...AND WILL PERSIST THROUGH THE EARLY MORNING HOURS. WINDS WILL SHIFT NORTHWEST BECOMING 10-15 KT. CIGS EXPECTED TO GRADUALLY LIFT THROUGH THE AFTN. 24 && .PREV DISCUSSION... /ISSUED 848 PM CDT TUE MAR 29 2011/ UPDATE... SVR WATCH IN EFFECT FOR SE TX AND SRN LOUISIANA THRU 4 AM. STORMS ARE DEVELOPING OVER SE TX AND MOVING NE AND INTO SRN LOUISIANA THIS EVE. THE REGION IS GETTING SQUEEZED BETWEEN A APPROACHING COLD FRONT TO THE NW AND A WARM-FRONT LIFTING OUT OF THE GULF. THIS WILL TRAP MOISTURE AND FORCE STORM DEVELOPMENT. BOUNDARIES WILL MERGE WITH COLD FRONT DRIVING TO THE COAST DRG THE LATE MRNG HOURS. PREV DISCUSSION... /ISSUED 711 PM CDT TUE MAR 29 2011/ AVIATION... MVFR/VFR CONDITIONS NOTED ACRS THE AREA...WITH ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE AREA IN ADVANCE OF A COLD FRONT. GENERALLY DETERIORATING CONDITIONS EXPECTED THIS EVENING AS THE COLD FRONT MOVES INTO THE AREA...WITH HIGHEST CHANCE FOR THUNDERSTORMS EXPECTED ALONG AND AHEAD OF THE FRONT. COLD FRONT WILL MOVE THROUGH KBPT BY 05Z-06Z...AND PASS KLFT AND KARA BY 09Z- 10Z. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT...WITH LOW CLOUDS LINGERING THROUGH THE MORNING HOURS...THEN LIFTING DURING THE AFTN. PREV DISCUSSION... /ISSUED 414 PM CDT TUE MAR 29 2011/ DISCUSSION... WARM FRONT HAS BUCKLED UP INTO PORTIONS OF ACADIANA THIS AFTERNOON AND IS LOCATED AS OF 20Z FROM ROUGHLY 20 MILES SOUTH OF SABINE PASS IN THE NORTHERN GULF INLAND ACROSS EASTERN CAMERON PARISH UP TO LAKE ARTHUR...THEN EAST-NORTHEAST TO JUST NORTH OF LAFAYETTE. SOUTHEAST OF THIS BOUNDARY...DEWPOINTS HAVE RISEN TO AROUND 70F...WITH TEMPERATURES IN THE LOW TO MID 80S. THIS HAS ALLOWED A MODERATELY UNSTABLE AIRMASS TO DEVELOP WITH CAPES BETWEEN 2500 AND 3500 J/KG WITH LI'S GREATER THAN (-7). A FEW CELLS HAVE BEEN ABLE TO BREAK THROUGH THE CAP IN ACADIANA WHERE THE INSTABILITY IS AT ITS BEST. THESE STORMS ARE STARTING TO GROW WITH THE POSSIBILITY OF HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING THE MAIN HAZARDS. ALSO...ALONG THE WARM FRONTAL BOUNDARY...LOW LEVEL WINDS WILL TURN ALLOWING FOR AN INCREASE IN LOW LEVEL HELICITY VALUES...SO SOME ROTATING CELLS CAN NOT ALSO BE RULED OUT. CELLS SHOULD REMAIN MAINLY SCATTERED DURING THE AFTERNOON INTO EARLY EVENING. A SURFACE COLD FRONT IS LOCATED FROM NORTHEAST TEXAS DOWN INTO THE HILL COUNTRY OF TEXAS. THIS FRONT WILL CONTINUE TO MOVE DOWN TO THE SOUTHEAST ENTER THE FORECAST AREA THIS EVENING...THEN ACROSS THE FORECAST AREA DURING THE OVERNIGHT. MEANWHILE...MID TO UPPER LEVEL DISTURBANCE IS MOVING IN THE SOUTHWEST FLOW OUT OF OLD MEXICO ACROSS THE FORECAST AREA. MOISTURE WILL CONTINUE TO INCREASE AHEAD OF THESE SYSTEMS...WITH THE LOW LEVEL CONVERGENCE AND FRONTAL LIFT ALSO INCREASING. THEREFORE...SHOWERS AND STORMS WILL BECOME MORE WIDESPREAD THROUGH THE EVENING HOURS...LIKELY FORMING A LINE ALONG THE FRONT. WITH COOLING AND UPPER LEVEL DIVERGENCE ALOFT PROVIDED BY THE SHORT WAVE...AND SURFACE BASED INSTABILITY...THERE WILL BE THE POSSIBILITY OF SEVERE WEATHER...WITH THE MAIN HAZARDS WITH THE LINE HAIL AND DAMAGING WIND GUSTS. SOME LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS LOW LEVEL FLOW IS ACTUALLY RATHER WEAK MEANING STORM MOTION MAY NOT BE TOO FAST. AVERAGE RAINFALL AMOUNTS WILL BE BETWEEN 1/2 AND 1 INCH OVER A MAJORITY OF THE FORECAST AREA...WITH ISOLATED HIGHER AMOUNTS...ESPECIALLY EAST OF AN ALEXANDRIA TO LAFAYETTE LINE WHERE BEST LOW LEVEL CONVERGENCE AND UPPER LEVEL DIVERGENCE WILL OVERLAP. STRONGEST SHOWER ACTIVITY WILL END DURING THE EARLY MORNING HOURS...WITH CLOUDS AND LIGHT ISOLATED SHOWERS LINGERING THROUGH MOST OF THE DAY INTO WEDNESDAY NIGHT...AS OVER-RIDING ACROSS THE FRONT WILL CONTINUE INTO MAIN UPPER TROF AXIS MOVES THROUGH. BRIEF COOL CONDITIONS THROUGH THURSDAY...THEN HIGH PRESSURE WILL MOVE EAST...ALLOWING FOR SOUTHERLY BREEZES TO RETURN ON FRIDAY INTO THE WEEKEND...WITH WARM CONDITIONS. RUA MARINE... MAINLY LIGHT ONSHORE FLOW WILL OCCUR FOR THE REMAINDER OF THE AFTERNOON INTO TONIGHT. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE NEAR THE COAST AND OVER THE LAKES AND BAYS. SOME OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS AND HAIL. A COLD FRONT IS STILL EXPECTED TO MOVE ACROSS THE COASTAL WATERS LATE TONIGHT AND EARLY WEDNESDAY MORNING. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT. AGAIN SOME OF THE STORMS COULD BECOME RATHER STRONG WITH GUSTY WINDS AND HAIL. BRIEF MODERATE AND GUSTY NORTHERLY GRADIENT WINDS WILL ALSO OCCUR BEHIND THE FRONT INTO WEDNESDAY MORNING. OFFSHORE WINDS WILL THEN CONTINUE THROUGH THURSDAY...UNTIL WINDS BECOME ONSHORE AGAIN ON FRIDAY INTO THE WEEKEND AS HIGH PRESSURE MOVES EAST OF THE REGION. RUA && .PRELIMINARY POINT TEMPS/POPS... KLCH 52 73 52 78 / 20 10 10 0 KBPT 53 73 57 78 / 20 10 10 0 KAEX 48 72 50 80 / 20 10 10 0 KLFT 52 72 54 77 / 20 10 10 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 29, 4:59 AM CDT, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 459 AM CDT TUE MAR 29 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-301000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 459 AM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL PUSH NORTHWARD ACROSS THE REGION TODAY...WITH SCATTERED SHOWERS AND A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON. MORE WIDESPREAD SHOWERS AND STRONG TO SEVERE THUNDERSTORMS ARE LIKELY FROM THIS EVENING INTO EARLY WEDNESDAY MORNING AS A COLD FRONT PUSHES SOUTHEASTWARD THROUGH THE FORECAST AREA. LARGE HAIL IS EXPECTED TO BE THE PRIMARY SEVERE WEATHER THREAT...WITH DAMAGING WINDS AND A COUPLE OF TORNADOES LESSER THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE BUT DUE TO THE RECENT DRY CONDITIONS LITTLE OR NO FLOODING IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT MAY PUSH ACROSS THE AREA ON MONDAY...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. 05
In the hours before
Local storm report, Mar 29, 11:31 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1131 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG REEVES 30.52N 93.04W
03/29/2011 ALLEN LA PUBLIC
PORCH AND PART OF ROOF TORN OFF HOME. POSSIBLE TORNADO.
&&
MLLocal storm report, Mar 29, 11:38 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1138 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL LITTLE CYPRESS 30.16N 93.76W
03/29/2011 E1.00 INCH ORANGE TX PUBLIC
&&
K. KUYPERSpecial weather statement, Mar 30, 12:01 AM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1201 AM CDT WED MAR 30 2011 LAZ041-042-300545- JEFFERSON DAVIS LA-CALCASIEU LA- 1201 AM CDT WED MAR 30 2011 ...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON DAVIS AND CALCASIEU PARISHES UNTIL 1245 AM CDT... AT 1154 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SULPHUR...MOVING EAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WESTLAKE BY 1210 AM... MOSS BLUFF BY 1215 AM... GILLIS BY 1220 AM... TOPSY AND LEBLEU SETTLEMENT BY 1225 AM... BULLER BY 1235 AM... FENTON BY 1240 AM... THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3043 9298 3028 9281 3018 9346 3035 9354
Special weather statement, Mar 30, 2:28 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 228 AM CDT WED MAR 30 2011 TXZ180>182-201-300815- NEWTON TX-JASPER TX-TYLER TX-HARDIN TX- 228 AM CDT WED MAR 30 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NEWTON...JASPER...TYLER AND HARDIN COUNTIES UNTIL 315 AM CDT... AT 226 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF FRED...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... FRED BY 235 AM... SPURGER BY 240 AM... MT. UNION AND MAGNOLIA SPRINGS BY 255 AM... KIRBYVILLE AND CALL BY 305 AM... ROGANVILLE AND TROUT CREEK BY 310 AM... THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3089 9376 3065 9368 3045 9429 3061 9438
Special weather statement, Mar 30, 3:09 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
309 AM CDT WED MAR 30 2011
LAZ028-029-032-300900-
RAPIDES LA-AVOYELLES LA-EVANGELINE LA-
309 AM CDT WED MAR 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...AVOYELLES AND
EVANGELINE PARISHES UNTIL 400 AM CDT...
AT 307 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF LECOMPTE...MOVING EAST AT 40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LECOMPTE BY 315 AM...
ECHO AND POLAND BY 330 AM...
RUBY BY 335 AM...
EFFIE AND CENTERPOINT BY 340 AM...
MARKSVILLE BY 345 AM...
BROUILLETTE BY 350 AM...
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM WEDNESDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3132 9199 3129 9201 3126 9198 3124 9198
3126 9194 3129 9195 3131 9193 3131 9189
3114 9182 3096 9253 3112 9260 3134 9201Special weather statement, Mar 30, 3:30 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
330 AM CDT WED MAR 30 2011
TXZ181-201-215-216-300915-
JASPER TX-HARDIN TX-JEFFERSON TX-ORANGE TX-
330 AM CDT WED MAR 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR JASPER...HARDIN...JEFFERSON AND
ORANGE COUNTIES UNTIL 415 AM CDT...
AT 325 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF SOUR LAKE...MOVING EAST AT 35
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SOUR LAKE BY 345 AM...
BEVIL OAKS BY 400 AM...
LUMBERTON BY 410 AM...
LAKEVIEW...WEISS BLUFF...PINE FOREST AND SILSBEE BY 415 AM...
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM WEDNESDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3039 9405 3015 9397 3005 9445 3011 9446
3011 9461 3012 9462 3018 9464 3020 9464The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:36 PM CDT | Special Weather Statement | LCH | Jefferson | 54 min |
| Mar 29, 10:12 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 48 min |
| Mar 29, 10:59 PM CDT | Severe Thunderstorm Warning | LCH | Orange | 46 min |
| Mar 30, 2:28 AM CDT | Special Weather Statement | LCH | Jasper, Newton | 47 min |
| Mar 30, 3:30 AM CDT | Special Weather Statement | LCH | Hardin | 45 min |
| Mar 30, 4:08 AM CDT | Special Weather Statement | LCH | Orange | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.